MAUDE Adverse Event Report: ARTHROCARE CORP. TURBOVAC 90 XL ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. TURBOVAC 90 XL ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number ASC1336-01
Health Effect - Clinical Code Burn, Thermal (2530)
Date of Event 02/26/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that at the end of the procedure a burn injury was found in the left thigh of the patient.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation.A relationship, if any, between the subject device and the reported event could not be determined since the product was not returned for evaluation.Visual inspection and functional testing could not be performed because the device in question was not returned for evaluation.Thus, the complaint could not be verified, nor could a root cause be determined with confidence.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.The photo of the patient¿s lower leg has been submitted for review and show the wound in question.There are several factors that could contribute to the reported event such as: failure to attach the recommended suction properly and inadequate flow and circulation of saline could cause a patient burn.There were no indications during manufacturing record review that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
TURBOVAC 90 XL ICW
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key8516507
Report Number3006524618-2019-00186
Device Sequence Number11222594
Product Code GEI
UDI-Device Identifier00817470006520
UDI-Public00817470006520
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K033584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberASC1336-01
Device Lot Number2019288
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/02/2019
Supplement Date Received by Manufacturer05/24/2019
Initial Report FDA Received Date04/15/2019
Supplement Report FDA Received Date05/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age33 YR
Patient Weight100